Welcome to Healing Well! I'm no doctor, but in my life experience--all 60 years of it--I've never seen an allergic reaction last long after a medication is stopped. I'm a highly allergic person, and have had an allergic reaction to medication and even lotion before. Once I stopped the offending substance, the rash subsided and was no longer a problem.
My guess would be that you're dealing with some other issue. Have you gone to your primary care doc about this persisting rash? Unfortunately, rashes are really hard to diagnose. I was in the hospital and using Aveeno often, and started getting a rash. I didn't know it was the Aveeno...thought it might be a drug I was taking. Somehow, over the course of time I saw the connection and the problem was solved.
I've been to dermatologists with rashes, and even they had trouble figuring out the cause.
I'd say with (non-medical) confidence that your rash has nothing to do with the Nexium.
You might try posting your issue on the Allergy & Asthma forum (Allergies & Asthma
). There are many with recurring rashes and hives, and maybe somebody will have some ideas for you.
Good luck with your quest! I'd suggest seeing your PCP again for guidance.
Words of wisdom by Eckhart Tolle:
"Whatever you fight, you strengthen, and what you resist, persists.”
“Worry pretends to be necessary but serves no useful purpose”
“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”
Post Edited (dencha) : 8/26/2012 9:21:10 AM (GMT-6)